Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 316, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Dec 19, 2012, 10:12 PM CST for Bowie County, Red River County, Texas; McCurtain County, Oklahoma. It was in force for 63 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 19, 2012, 10:12 PM CST (04:12 UTC)
- Expired
- Dec 19, 2012, 11:15 PM CST
- In force
- 63 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties McCurtain County, OK, Bowie County, TX, Red River County, TX
The radar
The Shreveport radar (KSHV), 177 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 19, 10:45 PM CST | TSTM WND DMG | Clarksville, TX | TREES AND POWER LINES DOWN ACROSS RED RIVER COUNTY. |
| Dec 19, 10:50 PM CST | TSTM WND DMG | Idabel, OK | SEVERAL TREES AND POWERLINES DOWNED BLOCKING ROADS ACROSS THE SOUTHERN HALF OF THE COUNTY NEAR THE RED RIVER. |
| Dec 19, 10:50 PM CST | TSTM WND GST 52 | Idabel, OK | |
| Dec 19, 10:55 PM CST | TSTM WND DMG | Idabel, OK | WIDESPREAD POWER OUTAGES ACROSS MCCURTAIN COUNTY. |
| Dec 19, 11:10 PM CST | TSTM WND DMG | De Kalb, TX | POWELINES REPORTED DOWN IN TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 19, 7:36 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 385 m²/s²
- 0-3 km storm-relative helicity
- 445 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
565
WUUS54 KSHV 200412
SVRSHV
OKC089-TXC037-387-200515-
/O.NEW.KSHV.SV.W.0316.121220T0412Z-121220T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1012 PM CST WED DEC 19 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BOWIE COUNTY IN NORTHEAST TEXAS...
RED RIVER COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...CLARKSVILLE...BOXELDER...
SOUTHERN MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 1115 PM CST
* AT 1011 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF
MANCHESTER TO 24 MILES WEST OF BOGATA...OR ALONG A LINE EXTENDING
FROM 14 MILES SOUTHEAST OF HUGO TO 17 MILES NORTH OF SULPHUR
SPRINGS...AND MOVING EAST NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BAGWELL...IDABEL...BROKEN BOW...DALBY SPRINGS...CLARKSVILLE AND
DE KALB...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3406 9447 3363 9448 3337 9464 3336 9480
3340 9488 3338 9505 3340 9510 3337 9524
3338 9531 3387 9532 3391 9528 3390 9525
3393 9526 3397 9523 3395 9517 3410 9516
TIME...MOT...LOC 0411Z 266DEG 41KT 3391 9526 3339 9557
$$
131 follow-up statement
705
WWUS54 KSHV 200443
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1043 PM CST WED DEC 19 2012
OKC089-TXC037-387-200515-
/O.CON.KSHV.SV.W.0316.000000T0000Z-121220T0515Z/
MCCURTAIN OK-RED RIVER TX-BOWIE TX-
1043 PM CST WED DEC 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CST
FOR BOWIE...RED RIVER AND MCCURTAIN COUNTIES...
AT 1043 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF
65 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WEST
OF BROKEN BOW AND IDABEL OKLAHOMA...TO NEAR CLARKSVILLE AND HAGANSPORT
TEXAS...MOVING EAST AT 45 MPH.
LAT...LON 3406 9447 3363 9448 3337 9464 3336 9480
3340 9488 3338 9505 3340 9510 3337 9524
3338 9531 3409 9497
TIME...MOT...LOC 0443Z 266DEG 41KT 3403 9475 3342 9513
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 19, 8:32 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Dec 19, 8:32 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
832 PM CST WED DEC 19 2012
.DISCUSSION...
DRY GETTING AN EARLY START AND FARTHER WEST TO BOOT WITH A LINE OF
THUNDERSTORMS STRETCHING ACROSS SOUTHEAST OKLAHOMA AND NORTH TEXAS.
THE COLD FRONT IS LAGGING THE DRY LINE BY SEVERAL COUNTIES BUT
SHOULD BE THROUGH MUCH OF OUR AREA BY DAYBREAK. A TORNADO WATCH
HAS BEEN ISSUED GENERALLY ALONG AND NORTH OF I-30 OF NE TX AND SW
AR UNTIL 2 AM. ADDITIONAL COUNTIES MAY BE UNDER THE GUN BY
MIDNIGHT WITH THE PROSPECT FOR AT LEAST ONE MORE...SOUTHWARD
EXTENDING WATCH DURING THE OVERNIGHT HOURS. CHECK YOUR NOAA
WEATHER RADIOS FOR WX RADIO ON SWITCH NEAR THE ANTENNA...WALL PLUG
INS AND BATTERY BACKUP BEFORE RETIRING TO BE ALERTED TO AN
ADDITIONAL WATCH OR ISOLATED WARNINGS THAT MAY OCCUR DURING THE
OVERNIGHT HOURS. THE WATER VAPOR SHOWS A VIGOROUS UPPER LOW OVER
THE TX/OK PANHANDLES MOVING TO THE SOUTHEASTWARD IN THE WAKE OF
THE COLD FRONT. SNOW IS FALLING OVER THE TX PANHANDLE AT MORE THAN
A COUPLE OF SITES WITH 20S AND 30S RACING SOUTHEAST.
WE HAVE MADE SOME CHANGES TO HOURLY TEMPS...BUT NOT OVERNIGHT
LOWS. SFC WINDS LOOK GOOD AND SKY AND WEATHER/POPS HAVE BEEN
UPDATED TO REFLECT OUR CURRENT SCENARIO. OUR SOUNDING SHOWED A
DECENT CAP AT 7KFT...BUT FWD/S ASCENT HAS SHOWN DECENT EROSION AND
OURS WILL TOO BY MIDNIGHT. LOTS OF DUST BLOWING ACROSS TEXAS
BETWEEN THE DRY LINE AND THE FRONT SO LOOK FOR A DIRTY RESIDUE
REMAINING ON SURFACES TOMORROW AS THE COLD AIR DRIES UP THE RAIN
DROPS AND LEAVES BEHIND THE DUST NUCLEI. /24/
&&
.AVIATION...
VERY ACTIVE WEATHER EXPECTED ACROSS THE TERMINALS OVER THE NEXT 24
HOURS. CONVECTIVE LINE OF THUNDERSTORMS IN ASSOCIATION WITH A
PREFRONTAL TROUGH/DRY LINE ACROSS NORTH CENTRAL TEXAS AND SOUTHEAST
OKLAHOMA CONTINUES TO JELL OUT AHEAD OF A STRONG COLD FRONT ACROSS
CENTRAL OKLAHOMA INTO WEST CENTRAL TEXAS. THIS LINE OF CONVECTION
WILL LIKELY CONTINUE MOVING TO THE EAST NORTHEAST THIS EVENING
BEFORE THE COLD FRONT CATCHES THE DRYLINE AND A LINEAR LINE OF
STRONG TO SEVERE THUNDERSTORMS MOVE THROUGH THE TERMINAL LOCATIONS
DURING THE NIGHT.
CEILINGS ARE VFR FOR NOW EXCEPT AT THE LFK TERMINAL WHERE MVFR
CEILINGS HAVE DEVELOPED. OVER THE NEXT FEW HOURS...EXPECT CEILINGS
TO GRADUALLY LOWER TO MVFR ACROSS MOST LOCATIONS AHEAD OF THE
EVENTUAL SQUALL LINE. A BRIEF WINDOW OF TSRA IS EXPECTED AT EACH
TERMINAL THROUGHOUT THE NIGHT...FOLLOWED QUICKLY BY VFR CONDITIONS
AND A DRASTIC WIND CHANGE IN BOTH SPEED AND DIRECTION.
CONVECTION SHOULD BE THROUGH EVEN OUR EASTERN MOST TERMINALS ELD/MLU
BY 12Z THU WITH WEST TO NORTHWEST WINDS SUSTAINED AT 20-25KTS WITH
GUSTS TO 35KTS POSSIBLE AT LEAST DURING THE MORNING HOURS THURSDAY.
/13/
&&
.PREV DISCUSSION... /ISSUED 316 PM CST WED DEC 19 2012/
DISCUSSION...
WELL...FIRST THINGS FIRST...EVEN WITH CLOUDS IN PLACE ACROSS THE
AREA TEMPERATURES MANAGED TO CLIMB TO AS MUCH AS 20 DEGREES ABOVE
NORMAL FOR THIS TIME OF YEAR. THIS SURFACE HEATING MAY HELP
DESTABILIZE THE ATMOSPHERE AS THE APPROACHING UPPER LEVEL TROUGH
MOVES EVER CLOSER TO THE REGION FROM THE NORTHWEST. CURRENT POSITION
OF THE TROUGH IS JUST TO THE EAST OF THE FOUR CORNERS. THE
SURFACE LOW IN ADVANCE OF THE SYSTEM IS CURRENTLY TRAVERSING THE
TEXAS PANHANDLE. FROM THERE IT WILL MOVE EAST NORTHEAST TOWARD
SPRINGFIELD MISSOURI. AS IT DOES SO...IT WILL DRAG A COLD FRONT
ALONG WITH IT. LATEST MODEL DATA SUGGESTS THAT IT WILL TAKE THE
FRONT A BIT LONGER TO ENTER THE AREA...SO HAVE EXTENDED POPS A
LITTLE FURTHER WEST AND HAVE KEPT POPS IN THE FORECAST A BIT LONGER
FOR AREAS EAST OF SHREVEPORT. EXPECT SHOWERS/STORMS TO INITIATE
SHORTLY BEFORE MIDNIGHT FROM A ROUGHLY FORT SMITH ARKANSAS TO A
SULPHUR SPRINGS TEXAS LINE. THIS LINE SHOULD MAKE IT TO A
NACOGDOCHES TEXAS TO SHREVEPORT LOUISIANA LINE AROUND 3 AM CST.
FROM THERE...IT WILL MOVE EASTWARD AND BE THROUGH FAR EASTERN
AREAS...INCLUDING MONROE SHORTLY AFTER SUNRISE.
SEVERE WEATHER THREAT STILL EXISTS...AS THE STORM PREDICTION
CENTER HAS EXPANDED THE SLIGHT RISK AREA WESTWARD. THE TIMING OF
THE SEVERE THREAT WILL BE HIGHLY DEPENDENT UPON THE POSITION OF
THE FRONT...AS THE GREATEST THREAT FOR SEVERE WEATHER WILL BE
CONFINED TO JUST AHEAD AND ALONG THE FRONT ITSELF. THIS WILL BE THE
LOCATION FOR THE BEST LIFT...SHEAR AND HELICITY. MANY INSTABILITY
VALUES ARE NOT PAINTING THIS TO BE A BIG EVENT...BUT AREAS ALONG
THE FRONT MAY BECOME UNSTABLE ENOUGH FOR THE
POSSIBILITY OF ISOLATED TORNADOES AND STRONG WINDS. THESE AREAS
ARE GENERALLY TO THE NORTHWEST OF SHREVEPORT. THE THREAT WILL
THEN TRANSITION SOUTHEASTWARD AS MORE OF A LINE OF STORMS
DEVELOPS. SO...AREAS EAST OF SHREVEPORT ARE NOT OUT OF THE
WOODS...BUT SHOULD BE LOOKING AT MORE OF A DAMAGING WIND THREAT.
CAUTION SHOULD ALSO BE TAKEN...AS THIS WILL BE A NIGHTTIME SEVERE
WEATHER EVENT...WHICH IS ALWAYS A CAUSE FOR CONCERN.
AFTER THE PASSAGE OF THE COLD FRONT DURING THE OVERNIGHT THROUGH
EARLY MORNING HOURS...STRONG NORTHWEST WINDS ASSOCIATED WITH THE
UPPER LEVEL AND SURFACE LOW RETREATING TO THE NORTHEAST WILL BEGIN
TO DEVELOP ACROSS THE FORECAST AREA. THESE NORTHWEST WINDS ARE
EXPECTED TO BE IN EXCESS OF 15 TO 25 MPH...WITH FREQUENT GUSTS
OVER 30 THROUGHOUT MOST OF THE DAY. WINDS SHOULD SLACK OFF BY
00Z...AS THE SYSTEM PUTS SOME DISTANCE BETWEEN ITSELF AND THE FOUR
STATE AREA. HAVE GONE WITH A LAKE WIND ADVISORY FOR THE WHOLE AREA
STARTING AT MIDNIGHT. WINDS LOOK LIKE THEY WILL STAY JUST BELOW
WIND ADVISORY CRITERIA OF 30 TO 40 MPH SUSTAINED.
AFTER THE AREA DEALS WITH THE WINDS ON THURSDAY...A QUIET FEW DAYS
OF WEATHER WILL RETURN. A SLOW WARMING TREND WILL BEGIN AS
WELL...AS SOUTHERLY FLOW RETURNS TO THE AREA BY THE LATER HALF OF
THE WEEKEND. THIS WILL PROVIDE SLIGHT RAIN CHANCES TO THE AREA.
ALSO...JUST AFTER CHRISTMAS...SEVERAL MODELS ARE AGREEING TO THE
FACT THAT A LARGE STORM SYSTEM WILL APPROACH THE AREA FROM THE
WEST. BOTH THE GFS AND THE EURO ARE ADVERTISING A STRONG SURFACE
LOW DEVELOPING ALONG THE NORTHERN GULF COAST AND TRACKING
NORTHEAST. RAIN CHANCES APPEAR PROMISING AND A LARGE AMOUNT OF
COLD AIR COULD MOVE INTO THE AREA FROM THE NORTHWEST. THE THREAT
FOR WINTRY WEATHER IS NOT PROMISING AT THIS TIME...BUT BRIEF
FROZEN PRECIPITATION COULD BE POSSIBLE ACROSS THE HILLY AREAS OF
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. ALOT CAN CHANGE WITH
THIS OVER THE NEXT 7-8 DAYS...SO DONT GET YOUR HOPES UP YET...BUT STAY
TUNED. /20/
AVIATION...
STRONG UPPER LVL TROUGH...SLOWLY MOVG EAST TOWARDS TX
PANHANDLE...ALLOWING MORE TIME FOR MOISTURE TO ADVECT BACK INTO
AREA. SOUTH WINDS HAVE INCREASED ACROSS NE TX TO 15 TO 20
KTS...WITH FQT GUSTS OVER 25 KTS. CIGS ACROSS ENTIRE CWA IN LOW
VFR CAT...WITH ONLY VERY OCNL DIPS TO HIGH MVFR. SFC FRONT MOVING
MOVG THRU EASTERN TX PANHANDLE. NO REAL CONVECTION ATTM...EITHER
ALONG FRONT OR ALONG PREFRONTAL TROUGH EXTENDING FROM FTW TO FSM.
LOW LVL SHEAR PRIMED FOR ROTATING STORMS AND LAPSE RATES BECMG SFC
BASED. SUFFICIENT MOISTURE IN MID LVLS LIMITING FACTOR...WITH
LITTLE CONVECTION EXPECTED UNTIL AFTER 00Z THU. THIS ACTIVITY WILL
LIKELY REMAIN ISOLD...AND WILL LEAVE MUCH OF AREA TERMINALS IN
VCNTY TSTMS THIS EVENING. FURTHER EAST NEAR KMLU AND KELD WHERE
MOISTURE CONVERGENCE COMING TOGETHER...HAVE ALSO INCLUDED TEMPO
TSTMS WITH HEAVY RAIN. MAINLY IN THE 02-08Z TIME FRAME WILL HAVE
STG UPDRAFTS AND CONTAIN A HIGH POTENTIAL FOR STG TO DAMAGING WIND
GUSTS. COLD FRONT WILL REACH KTYR...KGGG...KLFK...KTXK...AND KSHV
BTWN 06-09Z THUR...AND QUICKLY THRU KELD AND KMLU AOA 12Z. WEST
WINDS BECMG NW 20 TO 25 KTS WITH GUSTS OVER 35 KTS CAN BE EXPECTED
WITH FROPA...ALONG WITH QUICK TRANSITION TO VFR SKC. /07/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 49 55 29 60 33 / 60 10 0 0 0
MLU 50 56 29 55 29 / 60 20 0 0 0
DEQ 42 49 21 57 25 / 50 10 0 0 0
TXK 45 53 28 57 33 / 50 10 0 0 0
ELD 48 55 26 56 30 / 60 10 0 0 0
TYR 42 51 26 58 34 / 30 10 0 0 0
GGG 47 55 26 61 31 / 40 10 0 0 0
LFK 49 56 27 62 32 / 40 10 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 PM CST THURSDAY FOR THE FOLLOWING
ZONES: ARZ070-071.
LAKE WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY
FOR THE FOLLOWING ZONES: ARZ050-051-059>061-072-073.
LA...LAKE WIND ADVISORY UNTIL 6 PM CST THURSDAY FOR THE FOLLOWING
ZONES: LAZ001-002-010.
LAKE WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY
FOR THE FOLLOWING ZONES: LAZ003>006-011>014-017>022.
OK...LAKE WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY
FOR THE FOLLOWING ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 6 PM CST THURSDAY FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165-166.
LAKE WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY
FOR THE FOLLOWING ZONES: TXZ167.
&&
24/13Hazardous weather outlook, Dec 19, 11:22 AM CST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1122 AM CST WED DEC 19 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-201200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1122 AM CST WED DEC 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A POWERFUL UPPER LEVEL STORM SYSTEM IS FORECAST TO TRACK ACROSS THE CENTRAL PLAINS...GENERALLY ALONG A PATH FROM COLORADO TO MISSOURI OVER THE NEXT 18 TO 24 HOURS. AT THE SURFACE...A STRENGTHENING LOW PRESSURE SYSTEM WILL TRACK FROM OKLAHOMA NORTHEASTWARD TOWARD MISSOURI. EXTENDING TO THE SOUTH WILL BE A STRONG COLD FRONT. AS THIS COLD FRONT PASSES THROUGH THE AREA DURING THE LATE EVENING THROUGH TOMORROW MORNING...STRONG TO OCCASIONALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE INITIAL THREAT APPEARS TO BE STRONG WIND GUSTS AND ISOLATED TORNADOES. AS THE FRONT MOVES OVER THE AREA FROM WEST TO EAST...THE INDIVIDUAL STORMS SHOULD MERGE...LEADING TO A SOLID OR SLIGHTLY BROKEN LINE OF STORMS. THE MAIN THREAT WHEN THIS OCCURS WOULD BE DAMAGING WINDS. THE SEVERE WEATHER THREAT SHOULD COME TO AN END BY 7 AM CST THURSDAY FOR THE ENTIRE AREA. THEN...STRONG NORTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS GREATER THAN 30 MPH WILL BE COMMON ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ANOTHER STORM SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS BACK TO THE REGION BY EARLY NEXT WEEK. HOWEVER...HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. 20
In the hours before
Special weather statement, Dec 19, 9:40 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
940 PM CST WED DEC 19 2012
OKZ077-200445-
MCCURTAIN-
940 PM CST WED DEC 19 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1045 PM CST...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BATTIEST...BEACHTON...BETHEL...HOCHATOWN...MOUNT HERMAN...
PICKENS...PLUNKETVILLE...RINGOLD...RUFE...SHERWOOD...SLIM...
SMITHVILLE AND WATSON...
AT 939 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
WEST OF OCTAVIA TO RATTAN...OR ALONG A LINE EXTENDING FROM 20 MILES
EAST OF CLAYTON TO 10 MILES NORTHEAST OF HUGO...MOVING EAST AT 45
MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 10:29 PM CST | Severe Thunderstorm Warning | SHV | Camp, Franklin, Morris, Smith, Titus, Upshur and 1 more | 61 min |
| Dec 19, 11:04 PM CST | Severe Thunderstorm Warning | SHV | Bowie, Red River | 56 min |
| Dec 19, 11:29 PM CST | Severe Thunderstorm Warning | SHV | Bowie, Cass, Gregg, Harrison, Marion, Morris and 3 more | 61 min |
| Dec 19, 11:32 PM CST | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Panola, Rusk, Smith | 58 min |
| Dec 19, 11:57 PM CST | Severe Thunderstorm Warning | SHV | Bowie | 63 min |
| Dec 20, 12:22 AM CST | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion, Panola | 53 min |
| Dec 20, 12:29 AM CST | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches, Panola, Rusk, San Augustine and 1 more | 61 min |
| Dec 20, 1:12 AM CST | Severe Thunderstorm Warning | SHV | Panola | 63 min |
| Dec 20, 1:51 AM CST | Severe Thunderstorm Warning | SHV | Angelina, Sabine, San Augustine, Shelby | 54 min |
| Dec 20, 10:39 AM CST | Wind Advisory | SHV | Bowie | 5 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.